Hail, Miami
- When
- September 19, 5:14 PM CST
- Where
- Miami County, 2.63 mi NE of Paola
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.600, -94.840
An isolated thunderstorm produced large hail in Miami county Kansas, September 19, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An isolated thunderstorm produced large hail in Miami county Kansas, September 19, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 19, 1:56 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 256 PM CDT WED SEP 19 2007 .DISCUSSION... SHORT RANGE (TONIGHT THROUGH FRIDAY)... MAIN CONCERN THROUGH THE AFTERNOON AND EVENING WILL BE WITH WEAK QUASI STATIONARY BOUNDARY AND ASSOCIATED CONVECTIVE POTENTIAL. MID AFTERNOON SFC TRAJECTORIES ALONG WITH VIS SAT IMAGERY SUGGEST THE ILL-DEFINED BOUNDARY APPROXIMATELY STRETCHED FROM A KANSAS CITY TO MACON LINE. SOUTH OF THIS BOUNDARY...DECENT AMOUNT OF CU HAS DEVELOPED WITHIN MOIST BL WITH CU BEGINNING TO EDGE NORTHWARD ACROSS EASTERN KANSAS SUGGESTING THE BOUNDARY IS BEGINNING TO LIFT. CONVECTIVE POTENTIAL BECOMING A BIT MORE CERTAIN THIS AFTERNOON...DESPITE POOR CONVERGENCE ALONG THE BOUNDARY....WITH A FEW SHOWERS BEGINNING TO POP UP JUST SOUTH OF THE FORECAST AREA. LATEST RUC AND NAM POINT FORECAST SOUNDINGS SUGGEST ONLY A WEAKLY CAPPED AIR MASS ACROSS THE SOUTHERN PORTIONS OF THE CWA...MORE SO FURTHER WITH NORTHWARD EXTENT. IN ADDITION...FAIRLY STEEP LOW LEVEL LAPSE RATES KEEPS THE MENTION OF THUNDER VALID...AT LEAST THROUGH THE EARLY EVENING. THEREFORE...KEPT HIGHEST POPS ACROSS THE SOUTHERN COUNTIES FOR THIS AFTERNOON AND EVENING...THEN FARTHER NORTH WITH TIME TO ACCOUNT FOR THE NORTHWARD LIFTING BOUNDARY AND WEAK ISENTROPIC ASCENT DEVELOPING. HOWEVER...WITH THE LOSS OF DAYTIME HEATING AND LACK OF UPPER SUPPORT... ACTIVITY WILL LIKELY BEGIN A WEAKENING TREND AFTER SUNSET. KEPT SLIGHT CHC POPS GOING TOMORROW AS WELL WITH SOUTHERLY FLOW RETURNING MOISTURE TO THE AREA. FORECAST SOUNDINGS AGAIN SUGGEST ONLY A WEAKLY CAPPED AIR MASS AND MAY BE ABLE TO SPARK A COUPLE OF STORMS DURING PEAK HEATING...ALTHOUGH OVERALL CONFIDENCE IS NOT HIGH. TEMPERATURES EXPECTED TO BEGIN A WARMING TREND BY TOMORROW AS AFOREMENTIONED SOUTHERLY FLOW RETURNS AND UPPER RIDGING TAKES SHAPE OVERHEAD. THEREFORE...KEPT TEMPS ON A GRADUAL RISE THROUGH THE END OF THE WEEK...CLOSING IN ON THE 90 DEGREE MARK BY FRIDAY. NEXT FRONT TO ARRIVE ACROSS THE NORTHWESTERN CWA BY FRIDAY NIGHT AND HAVE INTRODUCED SLIGHT CHC DURING THIS TIME FRAME. SIMILAR SCENARIO AS SEEN TODAY AS A LACK OF SIGNIFICANT PRESSURE RISES BEHIND THE BOUNDARY WILL ALLOW THE FRONT TO HANG UP ACROSS THE AREA. DEROCHE MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)... MEDIUM RANGE MODELS ARE IN SLIGHTLY BETTER AGREEMENT THROUGH THE PERIOD...HOWEVER SUBTLE DIFFERENCES IN RIDGE STRENGTH OVER THE SERN CONUS AND THE TRAJECTORY AND TIMING OF TROPICAL MOISTURE STREAMING NORTH ON THE WRN PERIPHERY OF THE RIDGE EARLY IN THE WEEK CHARACTERIZES THIS FORECAST OF ABOUT AVERAGE CONFIDENCE. HAVE GENERALLY FOLLOWED THE GFS ENSEMBLE MEAN WHICH CARRIES THE BEST CONSISTENCY...AND MORE CLOSELY RESEMBLES A TYPICAL EARLY AUTUMN FLOW REGIME. OPERATIONAL GFS RUNS CONTINUE TO PUSH DEEPER WAVE ENERGY FURTHER SOUTH AND EAST INTO THE DOMINANT RIDGE POSITION...HOWEVER MORE RECENT RUNS HAVE BEEN TRENDING TOWARDS A MORE SHEARED SOLUTION OVER THE RIDGE AXIS. IN ADDITION...MOST RECENT ECMWF RUNS HAVE ADVERTISED A SLIGHTLY LESS AMPLIFIED RIDGE DEPICTION...WITH THE GFS ENSEMBLE MEAN OFFERING AN EXCELLENT COMPROMISE. INITIAL IMPACT ON SENSIBLE WEATHER WILL BE THE TROPICAL SYSTEM PROPAGATING NORTH FROM THE WRN GULF. 12Z GFS APPEARED TO BE THE QUICKEST IN MOVING THIS FEATURE TO THE WRN GULF SATURDAY...AND THEN MAKING THE TURN NORTH ON SUNDAY...ALTHOUGH THE 12Z ECMWF TIMING WAS NOT FAR BEHIND. IN ADDITION...MOST RECENT MODEL RUNS HAVE PULLED THE DEEPEST MOISTURE A BIT FURTHER WEST...WITH THE NWD STREAM AIMED MORE TOWARDS CNTRL/ERN OKLAHOMA AND KANSAS. GIVEN THE DEEP SLY/SELY FLOW...AND GENERAL LACK OF CAPPING IN SUCH FLOW...ALONG WITH A NEARLY SATURATED ATMOSPHERE BEING ADVECTED NWD...FELT IT PRUDENT TO START INCREASING POPS GRADUALLY BEGINNING SUNDAY NIGHT...REGARDLESS OF THE EVENTUAL CORE TRAJECTORY. AS THE WRN CONUS WAVE ENERGY MOVES INTO THE CNTRL/NRN PLAINS MONDAY...IT SHOULD INTERCEPT THE TROPICAL SYSTEM AND ASSOCIATED MOISTURE. MOST LIKELY SCENARIO WOULD HAVE EVERYTHING COMING TOGETHER MONDAY AFTERNOON ALONG THE FRONT FROM NRN MISSOURI THROUGH IOWA AS FAVORABLE FORCING AND JET ENERGY OVERSPREADS THE AREA. ALTHOUGH THE SYNOPTIC SITUATION WITH THE WRN WAVE AND FRONT APPEAR SIMILAR TO THE EVENT IN THE PAST COUPLE DAYS...THE PRESENCE OF THE TROPICAL SYSTEM AND BETTER GULF MOISTURE POINT TOWARDS BETTER OVERALL PRECIPITATION AMOUNTS AND COVERAGE. AT THIS POINT...ONLY TIMING AND POSITIONAL UNCERTAINTIES PRECLUDE HIGHER POPS ACROSS THE FORECAST AREA. LITTLE CHANGE WAS MADE TO GOING FORECAST TEMPERATURES PRIOR TO THE ARRIVAL OF THE AFOREMENTIONED WAVES...AS ANOMALOUSLY HIGH MIDLEVEL HEIGHTS AND LOW LEVEL TEMPERATURES WILL PREVAIL. POST FRONTAL TEMPERATURES BY MIDWEEK WERE ONLY LOWERED TO NEAR AVERAGE VALUES AS THE LARGE SCALE PATTERN WOULD BRING HIGH PRESSURE OF PACIFIC ORIGIN INLAND...AND NOT SUPPORT ANY COLDER NRN LATITUDE AIRMASSES ADVECTING INTO THE CONUS. 21 && .AVIATION... MORNING STRATUS QUICKLY BURNING OFF ACROSS NORTHWEST MISSOURI/NORTHEAST KANSAS THIS AFTERNOON AND SHOULD COMPLETELY DISSIPATE DURING THE NEXT HOUR OR SO. OTHERWISE...MAIN CONCERN WILL BE WITH FRONT DRAPED ACROSS THE CENTRAL CWA...CURRENTLY FROM JUST SOUTH OF KIRK TO NEAR KMKC. NOT MUCH CONVERGENCE CURRENTLY ALONG THE EASTERN EXTENT OF FRONT AND WILL SEE IF CONVECTION CAN INITIATE WITH CONTINUED HEATING. CURRENTLY THINKING MOST PRECIP WILL BE SOUTH OF THE TERMINAL THIS AFTERNOON AND HAVE LEFT MENTION OUT OF THE TAFS. HOWEVER...CANNOT TOTALLY RULE OUT AN ISOLATED CELL AFFECTING THE KANSAS CITY AREA. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT WED SEP 19 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT WED SEP 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A STATIONARY FRONT DRAPED FROM NEAR KIRKSVILLE TO KANSAS CITY. LATER TONIGHT THE STALLED FRONT WILL LIFT BACK TO THE NORTH AS A WARM FRONT AND SPREAD THE CHANCE OF THUNDERSTORM ACTIVITY ACROSS THE REST OF THE OUTLOOK AREA. HOWEVER...DUE TO WEAK INSTABILITY AND POOR SHEAR NO SEVERE WEATHER IS EXPECTED WITH ANY OF THE STORMS THAT MAY DEVELOP TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF THUNDERSTORM ACTIVITY WILL LINGER ACROSS THE REGION THROUGH THE DAY THURSDAY...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING THROUGH TUESDAY. IT IS TOO EARLY AT THE MOMENT TO DETERMINE ANY SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DEROCHE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 344 PM CDT WED SEP 19 2007 MOZ053-192115- BATES- 344 PM CDT WED SEP 19 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BATES COUNTY UNTIL 415 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF ADRIAN...MOVING EAST AT 5 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN BATES COUNTY...INCLUDING THE TOWN OF BALLARD. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CDT WED SEP 19 2007 MOZ043-053-192145- BATES-CASS- 415 PM CDT WED SEP 19 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BATES AND SOUTHEASTERN CASS COUNTIES UNTIL 445 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF ADRIAN. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN BATES AND SOUTHEASTERN CASS COUNTIES...INCLUDING THE TOWN OF BALLARD. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DUX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 524 PM CDT WED SEP 19 2007 KSZ057-192300- MIAMI- 524 PM CDT WED SEP 19 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN MIAMI COUNTY UNTIL 600 PM CDT... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSAWATOMIE...MOVING NORTH AT 15 MPH. THIS STORM WILL BE NEAR... OSAWATOMIE BY 530 PM CDT. PAOLA BY 550 PM CDT. WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS IT COLLAPSES. ALSO LOCALLY HEAVY RAINFALL WILL ALSO BE OCCURRING. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 601 PM CDT WED SEP 19 2007 KSZ057-192330- MIAMI- 601 PM CDT WED SEP 19 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL MIAMI COUNTY UNTIL 630 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PAOLA...MOVING NORTH AT 10 MPH. THIS STORM WILL BE NEAR... PAOLA BY 610 PM CDT. LOUISBURG BY 615 PM CDT. THE TOWNS OF WAGSTAFF AND HILLSDALE ARE ALSO IN THE PATH OF THIS STORM. WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS IT COLLAPSES. SMALL HAIL MAY ALSO OCCUR ALONG WITH VERY HEAVY RAINFALL. PC
The Pleasant Hill radar (KEAX), 55 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59867.